Is it possible to have rebound migraines from use of Tylenol PM?
I have been dx with painfree migraines. meds and vitamins B2 and Magnesuim prescribed. So far to no avail (10 days)
continually have propriocetion issues, ringing in ears, tingling back of head, numbness across cheek bone which pogresses to all of bilateral cheek by end day. All Sx increase as day goes on. MD states that at the height of my migraine I am having the gait disturbance
I have taken Tylenol PM nightly (1 pill) for the past 2 years to help me sleep.
I am healthy female of 48 years. CEO of 2 companies. Stress yes - but not troublesome.
Help - having hard time functioning and feel depression pending due to decreased activity.
I agree with dame_wilbur! Tylenol is a known migraine trigger and it is known to cause rebound headaches.
What is usually mixed in tylenol PM to make it the "PM" part is actually a medicine that is used for allergies normally, called "Benadryl" as a brand name or "Diphenhydramine hydrochloride" under the generic name. You should check to see if that is what is in your Tylenol PM (it is different in different countries). There are medications within the same class as benadryl that can actually help migraine pain in some people, and I have heard it theorized that benadryl itself could possibly help migraine pain in some people... although it is NOT a proven or prescribed treatment by any means. You may want to see what the dose of the "Diphenhydramine hydrochloride" was in your Tylenol PM as that is the only part that makes you sleepy anyway and if it is possible, buy a pure benadryl product in that same dosage if a doctor or a pharmacist were to say that was okay as well. Mind you, it has also been shown that most people become sort of immune to the sleepy effects of the benadryl after 3 days... so really, the Tylenol PM was probably having more of a "placebo effect" than a physiological effect in terms of sleep if you were taking it daily for a prolonged period of time... unless it was helping your pain... but, like with so many OTC meds, Advil is another famouos OTC med that triggers migraines and causes rebound headaches, it could have also been the cause of the original pain or it could have been amplifying the pain if it was also temporarily removing it at night.
So, it would be a good idea to cut back on the Tylenol PM in the hopes of reducing it until you were not taking it at all anymore, then you might find that your headaches go away entirely.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.